Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Why do I get sick so often?
Apr 15, 2012

Hi,

I have been diagnosed last september and started treatment immediately. My viral load was 61.000 and CD4 cells counted 291.

My doctor put me on Stocrin and Truvada.

My viral load has been undetectable very quickly and my CD4 increased to 561. Luckily I had no side effects and I have been very well with medication. I had my new lab results last week and still undetectable and CD4 counts still above 500.

Although I am very healthy - I mean have no problem with my HIV status - I get sick very often! Cold, flu, coughing etc. I have been sick 4 times in 3 months. Why do you think is that? I take vitamins and other supplements daily. Quite careful about what I wear and what I eat but still getting sick! What should I do? I have just had a dog, it's been 3 months we live together, would you think my dog might effect?

Another question: I drink very rarely. Not more than once in 2 months. But I take my pills before I go bed, at bed time. And If I need to drink - celebrating something etc - it's usually late at night too. Would it be a problem? Not drinking too much, two or three glasses of wine max.

And one last thing: Since I have been on meds, I have more body hair... I had no hair on my shoulders and my back before but now I obviously have some... You think this is kinda side effects of meds? I told this situation to my doctor and she asked some hormone tests but they all came very normal. But don't you think getting hairy at age 29 is still weird? Should I worry about this?

Thanks for your help.

All the best.

Response from Dr. Holodniy

I can't explain why you might be getting "sick" so frequently. It is most likely not related to your HIV infection or your dog. I would not worry about using alcohol in moderation. Your doctor did the right thing at looking at various hormone levels that could be a cause for this, but it is not the meds, and I would not worry about it if all the hormone tests were normal.



Previous
Eye problems / loss in acuity of my vision
Next
Secondary syphilis rash

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement